Hail, Sebastian
- When
- June 22, 12:29 PM CST
- Where
- Sebastian County, Ft Smith
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.380, -94.420
An isolated severe thunderstorm developed over Sebastian County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An isolated severe thunderstorm developed over Sebastian County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 22, 10:40 AM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1140 AM CDT FRI JUN 22 2007 .DISCUSSION... SENT UPDATE EARLIER TO INCREASE POPS SLIGHTLY ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. TEMP/DWPTS RUNNING AROUND 5 DEG ABOVE THIS TIME YESTERDAY WITH SBCAPES ALREADY CLIMBING ABOVE 2000 J/KG. LITTLE TO NO WIND SHEAR PRESENT...SO A FEW STRONG PULSE STORMS WILL BE POSSIBLE THROUGH EARLY EVENING. ACTIVITY SHOULD QUICKLY DISSIPATE WITH THE LOSS OF SURFACE HEATING. WITH PWS RUNNING 1.6-1.7 INCHES...HEAVY RAINFALL WILL BE LIKELY IN THE STRONGER/SLOWER MOVING STORMS WITH THE POTENTIAL FOR LOCALIZED FLASH FLOODING. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1249 PM CDT FRI JUN 22 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1249 PM CDT FRI JUN 22 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...AFTER 200 PM. DISCUSSION... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS AFTERNOON. THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE DURING THE AFTERNOON HOURS BEFORE DISSIPATING THIS EVENING. THE STRONGER STORMS WILL BE CAPABLE OF BRIEF WIND GUSTS TO 60 MPH...PENNY SIZE HAIL AND TORRENTIAL RAIN. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH ANY STORMS THAT MOVE OVER THE SAME AREAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... WEAK UPPER LEVEL TROUGHING IS EXPECTED TO CONTINUE OVER THE AREA THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL KEEP THE WEATHER UNSETTLED WITH A CHANCE FOR THUNDERSTORMS EACH DAY. NO ORGANIZED CONVECTION IS EXPECTED AT THIS TIME. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT FRI JUN 22 2007
ARZ029-221845-
SEBASTIAN AR-
120 PM CDT FRI JUN 22 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
NORTHWESTERN SEBASTIAN
AT 120 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF RYE HILL...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...FORT SMITH...BARLING...BONANZA...
JENNY LIND...RYE HILL AND CENTRAL CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3521 9444 3523 9425 3534 9422 3540 9443The Western Arkansas radar (KSRX), 11 km away, was scanning. The volume nearest the first event began at 18:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46227.